MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-375-35
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis findings: the pipeline flex embolization device (model: ped-375-35 lot: a667361) was returned for analysis within a shipping box; within an opened pipeline flex embolization device outer carton; within an opened pipeline flex embolization device inner pouch and within a dispenser track.No bends or kinks were found with the pipeline flex pushwire.The pipeline flex embolization device was found be detached at distal end of hypotube.The proximal bumper, pad, pad restraint, dps sleeves and tip coil were found to be missing and not returned.The hypotube was found to be stretched and the ptfe pulled back.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿device opens prematurely¿ was unable to be confirmed as the distal end of pipeline flex device was already detached and not returned.Possible causes for ¿device opens prematurely¿ are resistance during delivery, high force delivery, or introducer sheath was not seated properly in hub of catheter.There was an indication that the event could be related to a potential manufacturing issue; therefore, a device history record review was performed.The lot history record of the reported lot number has been reviewed.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while the physician tried to advance the pipeline inside the microcatheter, the pipeline got deployed inside it.The patient was undergoing surgery to treat an unruptured, amorphous aneurysm located at the internal carotid artery with a max diameter of 20mm and a neck diameter of 12mm.The distal landing zone was 3.2mm and the proximal landing zone was 4mm.It was noted the vessel tortuosity was moderate.There were no patient symptoms associated with the event.The devices were prepared as indicated in the ifu.Additional information received indicated the pushwire was not rotated or pulled back at any time during the procedure.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11566655
Report Number2029214-2021-00342
Device Sequence Number17209990
Product Code OUT
UDI-Device Identifier00836462015784
UDI-Public00836462015784
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2021
Device Model NumberPED-375-35
Device Catalogue NumberPED-375-35
Device Lot NumberA667361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2021
Initial Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR